I noticed blood in stool. What could it be?
I am suffering blood in stool hugely 6 month ago and there is no pain and I checked out a doctor for piles and result nothing or ultra sound result nothing and I test already stool accult of blood and no result for there so pls kindly tell us what is the reason for blood in stool
Thank you for your question about blood in the stool. There could be a number of reasons for blood in the stool, so it is important to continue speaking with your doctor. Usually, doctors try to distinguish between an upper GI source (stomach) from a lower GI source (colon). If the stool looks black or tarry in color, it usually points towards an upper source, such as a bleeding ulcer in the stomach. Ulcers can form in people who take non-steroidal anti-inflammatory medications, such as Advil and Aleve, on a frequent basis. These medications are especially corrosive to the stomach lining. Bright red blood in the stool usually means there is a source of bleeding from the colon or rectum. Hemorrhoids and diverticulosis are the most common causes in adults. It sounds as if you have already been told by a doctor that you do not have hemorrhoids, which can be seen on external examination and by anoscopy, a small tube placed into the anus to visualize internal hemorrhoids. Diverticulosis is a condition where areas of the colon become weak and pockets develop outwards through the colon wall. These areas can be prone to bleeding and can be visualized as the source of bleed by performing a colonoscopy. The most concerning source of blood in the stools is colorectal cancer. Colorectal cancer usually presents in older patients over 50 and are also accompanied by symptoms such as a change in bowel pattern and weight loss. It is unclear from your question the results of your stool occult blood test, but if it was indeed negative, you are unlikely to be bleeding from your gut. In this case, examine your diet or medications for anything that may produce a red color to your stool. For example, dragon fruit can commonly cause a red appearance to your stool. Pyridium (phenazopyridine) is a medication used by women to alleviate pain during UTIs which can produce a reddish color to urine which may be mistaken for blood in the toilet after both urinating and having a bowel movement. I would encourage you to speak with your doctor who can provide more appropriate guidance as to your concern and can initiate any testing that is necessary.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
- What does stomach pain, diarrhea, constipation, nausea and vomiting mean?
- How can I cure acid reflux disease?
- Is there a way other than pain medication to deal with gall stones?
- My child woke up with a fever and loose stools. Is this viral or bacterial?
- Should I be concerned if I have elevated liver function levels?
Need More Info?